Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 76, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 21, 2007, 5:12 PM CDT for Riley County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 21, 2007, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Riley County, KS
The radar
The Topeka radar (KTWX), 55 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 212215 FFWTOP KSC161-220015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 512 PM CDT SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN AND CENTRAL RILEY COUNTY IN NORTHEAST KANSAS... * UNTIL 715 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEARLY TWO INCHES OF RAIN HAD FALLEN SINCE 430 PM JUST WEST OF MANHATTAN NEAR KEATS. ADDITIONAL HEAVY RAIN CAN BE EXPECTED THROUGH 6 PM...AND COULD MOVE FARTHER EAST INTO MANHATTAN...AS WELL AS AFFECTING THE TOWN OF RILEY. * LOCATIONS IMPACTED INCLUDE... KEATS... MANHATTAN... RILEY... RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3910 9683 3912 9650 3942 9671 3939 9688 $$
3 follow-up statements
000 WGUS73 KTOP 212246 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 543 PM CDT SAT JUL 21 2007 KSC161-220015- RILEY- 543 PM CDT SAT JUL 21 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHERN AND PARTS OF CENTRAL RILEY COUNTY... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM KEATS TO THE NORTH AND WEST SIDE OF MANHATTAN AND NORTHWARD ALONG THE WEST SIDE OF TUTTLE CREEK LAKE. RADAR ESTIMATED TWO TO THREE INCHES OF RAIN HAD FALLEN IN THE AREA NEAR KEATS SINCE 445 PM CDT. ADDITIONAL HEAVY RAIN IS FORECAST TO CONTINUE UNTIL AT LEAST 615 PM IN THE VICINITY OF MANHATTAN. RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3910 9683 3912 9650 3939 9669 3928 9686 $$
000 WGUS73 KTOP 212321 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 616 PM CDT SAT JUL 21 2007 KSC161-220015- RILEY- 616 PM CDT SAT JUL 21 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL RILEY COUNTY... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN ON THE WEST SIDE OF MANHATTAN...SOUTHWESTWARD TO THE MANHATTAN AIRPORT. THESE STORMS SHOULD GRADUALLY WEAKEN THROUGH 645 PM BUT RUNOFF FROM THESE STORMS AND EARLIER HEAVY RAINFALL COULD STILL CAUSE FLOODING IN THE VICINITY OF FAR WESTERN MANHATTAN. RUNOFF FROM THIS STORM MAY CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3910 9678 3912 9650 3928 9661 3927 9678 $$
000 WGUS73 KTOP 212350 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 648 PM CDT SAT JUL 21 2007 KSC161-212358- RILEY- 648 PM CDT SAT JUL 21 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RILEY COUNTY... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE VERY HEAVY RAIN HAS ENDED OVER RILEY COUNTY. NO RECENT REPORTS OF HEAVY RAINFALL OR FLASH FLOODING HAVE BEEN RECEIVED. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE COUNTY. RUNOFF WILL CONTINUE FROM THE HEAVY RAINFALL THAT OCCURRED WEST AND NORTHWEST OF MANHATTAN...BUT FLASH FLOODING IS NOT EXPECTED. LAT...LON 3910 9678 3912 9650 3928 9661 3927 9678 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:50 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 21, 3:50 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT SAT JUL 21 2007 .DISCUSSION... TODAY AND TONIGHT...VISIBLE SATELLITE IMAGERY INDICATES CUMULUS FIELD OVER MUCH OF THE FORECAST AREA WITH ISOLATED THUNDERSTORMS ONCE AGAIN DEVELOPING THIS AFTERNOON ALONG A STATIONARY FRONTAL BOUNDARY. WEAK YET PERSISTENT ISENTROPIC LIFT SEEMS RESPONSIBLE FOR ISOLATED TO SCATTERED RAIN SHOWERS ALONG THE FAR EASTERN PORTION OF THE CWA ON THE COOLER SIDE OF THE FRONTAL BOUNDARY. PRECIPITABLE WATER VALUES IN THE 1.6 TO 1.7 INCH RANGE AND WEAK FLOW ALOFT CONTINUE TO PROVIDE FAVORABLE CONDITIONS FOR ISOLATED VERY HEAVY RAINFALL AMOUNTS WHERE CONVECTION IS MOST PERSISTENT. CONVECTIVE ROLL CLOUDS ARE NOT AS WELL DEFINED THIS AFTERNOON AS THEY WERE YESTERDAY...AND THUNDERSTORMS HAVE APPEARED LESS VIGOROUS THUS FAR...BUT CONVECTIVE ROLL CLOUDS ARE PRESENT AT FORECAST TIME AS WELL AS SEVERAL OUTFLOW BOUNDARIES...SO THE THREAT OF VERY ISOLATED FLOODING WILL LIKELY CONTINUE THROUGH SUNSET. AIR TO THE EAST OF THE BOUNDARY HAS BEEN MUCH COOLER THIS AFTERNOON...PARTIALLY DUE TO PERSISTENT RAIN SHOWERS OVER THE FAR EASTERN FORECAST AREA. FORECAST WISE LOOKING AT TONIGHT THE STATIONARY BOUNDARY LOOKS TO MAKE LITTLE PROGRESS OVERNIGHT...AND ONCE AGAIN THE H850 FLOW IS FORECAST TO VEER PERPENDICULAR TO THE BOUNDARY PROVIDING ISENTROPIC LIFT INTO A MOISTURE CONVERGENCE AXIS MAINLY OVER THE NORTHEASTERN FEW COUNTIES OF THE CWA. WOULD EXPECT MUCH OF THIS TO FALL AS RAIN SHOWERS IF IT MANAGES TO DEVELOP TONIGHT...SO HAVE PLACED SLIGHT CHANCE FOR RAIN SHOWERS IN AFTER MIDNIGHT. IF RAIN SHOWER ACTIVITY DEVELOPS WOULD EXPECT IT TO CONTINUE THROUGH AT LEAST THE MORNING HOURS ON SUNDAY...AND POSSIBLY EXPAND IN COVERAGE AS THE MODELS ACTUALLY BEGIN TO PIVOT THE STATIONARY BOUNDARY NORTHEAST IN RESPONSE TO A SHORTWAVE MOVING OVER THE PERSISTENT UPPER LEVEL RIDGE AXIS OVER THE NORTHERN PLAINS. ASSUMING THE BOUNDARY MOVES NORTH AND EAST SOMEWHAT TOMORROW THE ENTIRE FORECAST AREA SHOULD LIE ON THE WARMER SIDE OF THE FRONTAL BOUNDARY...AND HAVE KEPT HIGH TEMPERATURES IN THE LOWER 90S IN NORTH CENTRAL KS...BUT RAISED HIGHS INTO THE UPPER 80S ACROSS THE FAR EASTERN COUNTIES. GFS/NAM CONTINUE TO INDICATE LOW LEVEL MOISTURE POOLED UP IN THIS WARMER SECTOR...SO AFTERNOON THUNDERSTORMS SET OFF BY ANY WEAK CONVERGENCE REMAIN POSSIBLE. THE TIMING OF THE SHORTWAVE OVER THE RIDGE BRINGS THE WAVE INTO THE FORECAST AREA MONDAY NIGHT...SO WOULD EXPECT COVERAGE TO REMAIN ISOLATED AT BEST ACROSS THE CWA TOMORROW AFTERNOON WITHOUT ANY LARGE SCALE LIFTING MECHANISM IN PLACE. UNDERNEATH THE LARGE SCALE RIDGE AXIS...FLOW WILL REMAIN WEAK WITH PRECIPITABLE WATER VALUES NEARLY UNCHANGED...SO THE THREAT FOR ISOLATED FLOODING REMAINS POSSIBLE TOMORROW AFTERNOON. A SLOWER PASSAGE OF THE SHORTWAVE COULD KEEP THE FRONTAL BOUNDARY IN PLACE...ALLOWING FOR ANOTHER NEAR REPEAT OF TODAY. THIS WOULD HAVE AN EFFECT ON TEMPERATURES FOR THE MOST PART AS HIGHS EAST OF THE BOUNDARY WILL BE A FEW DEGREES LOWER THAN THE CURRENT FORECAST. SLIGHT CHANCE FOR PRECIPITATION SEEMS TO HANDLE THE ISOLATED NATURE OF EITHER RAIN SHOWERS OR THUNDERSTORMS WELL EVEN IF THE FRONT REMAINS NEARLY STATIONARY THROUGH SUNDAY AFTERNOON. MON/TUES...SLIGHTLY MORE MODEL CONSENSUS TODAY ABOUT BRINGING A FEATURE SOUTHWEST THROUGH THE FLOW LATE MONDAY INTO TUESDAY. WILL ADD SOME CHANCE TO SLIGHT CHANCE POPS FOR THIS PERIOD CONSIDERING WEAK CAP AND GOOD INSTABILITY CONTINUES...WITH SOME ADDED SHEAR FROM INCREASED GRADIENT ALOFT. WED-FRI...OPERATIONAL GFS CONTINUES TO BRING UPPER LOW INTO OHIO VALLEY THROUGH FRIDAY...THEN DROPS ANOTHER PIECE OF ENERGY INTO THE BACK SIDE OF THE TROF INTO SATURDAY BRINGING A FRONT INTO THE CENTRAL STATES SATURDAY. WITH SEVERAL ENSEMBLES STILL CARRYING UPPER TROF BACK OFFSHORE...AM NOT READY TO JUMP ON A COOLER WETTER SOLUTION YET. WILL ADD HOWEVER THAT AFTERNOON INSTABILITY SHOWERS/STORMS REMAIN A CONSIDERATION WITHOUT STRONG CAP ALOFT AND AS MOISTURE REMAINS IN PLACE ACROSS THE CTRL US. 67 && .AVIATION... INITIAL AVIATION CONCERNS ARE THE POSSIBILITY OF AN ISOLATED THUNDERSTORM OR RAIN SHOWER OVER ONE OF THE TAF SITES. WITH THE FRONTAL BOUNDARY SEEMINGLY JUST SOUTH OF TOP AND FOE THIS SEEMS MORE LIKELY AT MHK...AND HAVE GONE WITH A TEMPO GROUP IN MHK LATE THIS AFTERNOON WITH ISOLATED CONVECTION DEVELOPING ONCE AGAIN AT FORECAST TIME. LCLS INDICATE POSSIBILITY FOR A HIGH END MVFR/LOW END VFR DECK THIS AFTERNOON...CURRENT OBS INDICATE AROUND 4-5 KFT CIGS...SO KEPT VFR THROUGH THE EVENING HOURS. ISENTROPIC LIFT OVER TOP AND FOE LOOK TO BRING BETWEEN 3-4 KFT CIGS AFTER MIDNIGHT...AND A POSSIBLE ISOLATED RAIN SHOWER. PLACED THE 3-4 KFT CIGS IN THE TOP AND FOE TAFS...BUT NOT THE SHRA AS CONFIDENCE IN SHRA AT TAF SITES REMAINS LOW. MHK SHOULD REMAIN VFR OVERNIGHT WITH ISENTROPIC LIFT FURTHER EAST. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && 67/CAVANAUGH
Hazardous weather outlook, Jul 21, 4:11 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 411 AM CDT SAT JUL 21 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-221100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 411 AM CDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE ENTIRE AREA. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH ANY THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS OF SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:14 PM CDT | Flash Flood Warning | TOP | Pottawatomie | 2 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.